Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 25, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 11, 2009, 11:00 AM EDT for Pike County, Kentucky. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2009, 11:00 AM EDT (15:00 UTC)
- Expired
- Jun 11, 2009, 12:29 PM EDT
- In force
- 89 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Pike County, KY
The radar
The Jackson,KY radar (KJKL), 93 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 3.0 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 111500
FFWJKL
KYC195-111800-
/O.NEW.KJKL.FF.W.0025.090611T1500Z-090611T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1100 AM EDT THU JUN 11 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 200 PM EDT
* AT 1053 AM EDT...HEAVY RAIN HAD ENDED IN PIKE COUNTY. HOWEVER
CREEKS WERE CONTINUING TO RISE. EMERGENCY MANAGEMENT REPORTED AT
1045 AM THE WATER FROM A RISING CREEK WAS BEGINNING TO ENTER A
HOUSE ON TURKEY TURKEY CREEK ROAD. THE TURKEY CREEK FIRE
DEPARTMENT WAS RESPONDING TO THIS INCIDENT.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS
IN THE VICINITY OF HARDY...HUDDY...MCANDREWS...PHELPS...ARGO...
BELFRY AND BIGGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3726 8235 3720 8254 3764 8254 3770 8233
3771 8231 3767 8229 3766 8224 3763 8221
3764 8218 3760 8216 3759 8212 3756 8214
3756 8210 3748 8203
$$
SBH2 follow-up statements
000
WGUS53 KJKL 111503 CCA
FFWJKL
KYC195-111800-
/O.COR.KJKL.FF.W.0025.090611T1500Z-090611T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
1100 AM EDT THU JUN 11 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 200 PM EDT
* AT 1053 AM EDT...HEAVY RAIN HAD ENDED IN PIKE COUNTY. HOWEVER
CREEKS WERE CONTINUING TO RISE. EMERGENCY MANAGEMENT REPORTED AT
1045 AM THE WATER FROM A RISING CREEK WAS BEGINNING TO ENTER A
HOUSE ON TURKEY CREEK ROAD. THE TURKEY CREEK FIRE
DEPARTMENT WAS RESPONDING TO THIS INCIDENT.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS
IN THE VICINITY OF HARDY...HUDDY...MCANDREWS...PHELPS...ARGO...
BELFRY AND BIGGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3726 8235 3720 8254 3764 8254 3770 8233
3771 8231 3767 8229 3766 8224 3763 8221
3764 8218 3760 8216 3759 8212 3756 8214
3756 8210 3748 8203
$$
SBH000
WGUS73 KJKL 111629
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1229 PM EDT THU JUN 11 2009
KYC195-111633-
/O.CAN.KJKL.FF.W.0025.000000T0000Z-090611T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE KY-
1229 PM EDT THU JUN 11 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR PIKE COUNTY...
FOLLOW UP REPORTS FROM PIKE COUNTY EMERGENCY MANAGEMENT INDICATE
THAT WATER ROSE OUT OF A CREEK AT TURKEY CREEK DUE TO A LAND SLIDE
INTO THE CREEK. HOWEVER THE WATER ONLY ROSE INTO THE YARD OF A HOUSE
AND DID NOT GO INTO THE HOUSE AS PREVIOUSLY REPORTED IN A LOCAL
STORM REPORT. THE WATER HAS SINCE RECEDED.
THUNDERSTORMS ARE EXPECTED TO BRING ADDITIONAL HEAVY RAIN TO THE
AREA THIS AFTERNOON AND EVENING SO A FLASH FLOOD WATCH REMAINS IN
EFFECT UNTIL 10 PM TONIGHT.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3726 8235 3720 8254 3764 8254 3770 8233
3771 8231 3767 8229 3766 8224 3763 8221
3764 8218 3760 8216 3759 8212 3756 8214
3756 8210 3748 8203
$$
SBHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 10:12 AM EDT, 48 minutes earlier.
Area forecast discussion, Jun 11, 10:12 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1012 AM EDT THU JUN 11 2009 .SHORT TERM.../THE REST OF TODAY/...UPDATED A QUICK UPDATE TO ADD THE FLASH FLOOD WATCH INFORMATION AT THE BOTTOM OF THE AREA FORECAST DISCUSSION. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /THE REST OF TODAY/ HAVE DECIDED TO GO WITH A FLASH FLOOD WATCH FOR THE ENTIRE AREA FOR THIS AFTERNOON THROUGH 10 PM EDT TONIGHT. THE 12Z SOUNDING AT NASHVILLE SHOWS PRECIPITABLE WATER OF 1.99 INCHES...AND BUFKIT DATA SHOWS 1.5 TO 2 INCH PRECIPITABLE WATER FOR OUR AREA TODAY. COMPLEX OF THUNDERSTORMS WITH HEAVY RAIN IN TN IS HEADED TOWARDS SOUTHERN KY. THE 12Z NAM ALSO SUPPORTS HEAVY RAINS ACROSS THE AREA THIS AFTERNOON. FLASH FLOOD GUIDANCE IS AS LOW AS ONE HALF INCH FOR ONE HOUR IN SOME OF OUR SOUTHWEST COUNTIES AND THIS DOES NOT EVEN TAKE INTO ACCOUNT THE RAIN THAT FELL THIS MORNING. FLASH FLOOD WATCH AND UPDATES TO COME OUT SHORTLY. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH THURSDAY NIGHT/ THIS COMPLEX WILL LEAVE PLENTY OF SETUP FOR CONVECTION TO RE-FIRE LATER TODAY. THIS COMBINED WITH HEATING AS WELL AS AN APPROACHING SHORT WAVE TROUGH CURRENTLY TRAVERSING THE PLAINS WILL RESULT IN NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS. SOME OF THESE MAY APPROACH SEVERE LIMITS...AS WIND PROFILE INCREASES SOMEWHAT DURING THE DAY AND INSTABILITY REMAINS AMPLE. ADDITIONALLY...HEAVY RAINERS WILL CONTINUE TO BE A CONCERN. BY TONIGHT...THE SHORT WAVE TROUGH WILL BE EXITING...HOWEVER THE COLD FRONT WILL BE SLOW TO MOVE THROUGH...SO WILL MAINTAIN LIKELY POPS EARLY ON...AND THEN GRADUALLY TREND DOWN TO CHANCE POPS THROUGH THE NIGHT. FOR TEMPERATURES...GENERALLY STUCK WITH A PERSISTENCE FORECAST. CLOUDS WILL CERTAINLY BE PLENTIFUL THIS MORNING...HOWEVER EVEN AN HOUR OF HEATING WILL SPIKE READINGS QUICKLY...SO STILL THINK LOW 80S ARE POSSIBLE FOR MOST SPOTS. ANOTHER BALMY NIGHT IS EXPECTED WITH LOWS GENERALLY IN THE LOWER TO MIDDLE 60S. .LONG TERM.../FRIDAY THROUGH WEDNESDAY/ FOR THE LATTER PORTION OF THE FORECAST...THE MODELS ARE IN WORSE THAN AVERAGE AGREEMENT AS THEY HAVE TROUBLE HANDLING THE FINE DETAILS OF ZONAL FLOW RIPPLING ABOVE THE OHIO VALLEY. THIS FAST...FOR SUMMER... FLOW IS OCCURRING BETWEEN A BUILDING RIDGE OVER OLD MEXICO AND THE SEASONALLY MODIFIED POLAR LOW OVER THE HUDSON BAY. THE DETAILS OF EACH WAVE PASSING THROUGH THE REGION IN THIS FLOW PATTERN ARE QUITE MUDDLED AND VARIED FROM EACH MODEL...BUT BROADER AND MORE GENERAL FEATURES ARE APPARENT. EARLY FRIDAY...ONE WAVE OF ENERGY SHOULD BE PULLING AWAY TO THE EAST WITH THE NEXT FORMING OVER THE HIGH PLAINS. THIS LATTER ONE THEN SLIDES PAST TO OUR NORTH FRIDAY NIGHT INTO SATURDAY. OVER THE WEEKEND...THE RIDGE TO THE SOUTHWEST SHARPENS AS THE NORTHERN TROUGH SLIDES DEEPER INTO EASTERN CANADA. THIS DISPLACEMENT WILL CHANGE THE PATTERN OVER THE OHIO VALLEY INTO MORE OF A NORTHWEST FLOW ONE. THIS WILL LIKELY SERVE AS A GLIDE PATH FOR ADDITIONAL PACKETS OF ENERGY TO SLIP INTO THE REGION LATER IN THE WEEKEND AND FOR THE START OF THE NEW WEEK. COMPARED TO THE 12Z ECMWF FROM WEDNESDAY...THE GFS WOULD HAVE THE RIDGING BUILD FURTHER INTO THE DEEP SOUTH AND TENNESSEE VALLEY EARLIER THAN THE ECMWF AND THEN KEEP THE RIDGE A BIT FLATTER TO OUR WEST...AND THUS IT PAINTS A MORE ACTIVE WX PICTURE INTO MID WEEK. WITH BETTER CONTINUITY...AND SUPPORT OF THE OTHER GLOBAL MODELS...THE ECMWF SOLUTION WAS PREFERRED FOR MOST OF THE EXTENDED AND ITS SCENARIO WOULD DO A BETTER JOB OF SUPPRESSING CONVECTION AND KEEPING OUR WEATHER MORE ON THE DRY SIDE. ACCORDINGLY...THE FORECAST WAS NUDGED IN THIS DIRECTION FOR THE WEEKEND AND INTO MIDWEEK. SENSIBLE WEATHER FOR THE EXTENDED WILL FEATURE THE LATEST IN A SERIES OF WAVES PULLING OUT OF THE AREA ON FRIDAY...BUT ANY HIGH PRESSURE WOULD LIKELY BE TOO WEAK TO COMPLETELY SUPPRESS THE DIURNALLY DRIVEN THREAT OF SHOWERS AND THUNDERSTORMS...AT LEAST THROUGH THE WEEKEND. DO SEE A BIT DRIER AIR MOVING INTO THE REGION FOR SUNDAY...ESPECIALLY IN THE NORTHEAST PORTION OF THE AREA...THAT MAY BE MORE SUCCESSFUL IN KEEPING THE CONVECTION AT BAY. LATER ON...THE ECMWF BUILDS THAT HIGH THROUGH THE OHIO VALLEY INTO TUESDAY...IDEALLY KEEPING THE STORM/MCS TRACK TO OUR SOUTHWEST...BUT STILL TOO CLOSE FOR COMFORT...SO POPS HAVE NOT BEEN COMPLETELY REMOVED. THIS HIGH THEN WOULD MOVE EAST ON WEDNESDAY ALLOWING THE BETTER CHANCES OF CONVECTION TO RETURN TO OUR AREA FOR MIDWEEK. THE INHERITED FORECAST HAD MOST OF THIS THEME WELL IN HAND...SO THE GRIDS WERE GENERALLY JUST NUDGED IN THE DIRECTION OF THE ABOVE THOUGHTS. && .AVIATION.../12Z TO 12Z/ A LARGE COMPLEX OF THUNDERSTORMS WILL BE EXITING FROM WEST TO EAST BETWEEN 12 AND 15Z. IFR CONDITIONS OR WORSE WILL BUMP UP TO VFR TEMPORARILY THIS MORNING...BEFORE ADDITIONAL THUNDERSTORMS FIRE UP IN THE AFTERNOON...WITH AT LEAST MVFR RESTRICTIONS...AND SOME IFR AT TIMES. SOME OF THESE STORMS COULD BECOME INTENSE...HOWEVER EXPECTING THE COVERAGE TO BE ISOLATED ENOUGH TO NOT MENTION STRONG WINDS IN THE TAFS. BY DUSK...THUNDERSTORMS WILL BE WANING...WITH FOG OR LOW STRATUS LIKELY BUILDING IN AS A COLD FRONT SLIDES SOUTH ACROSS THE AREA. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...GEOGERIAN/SBH LONG TERM....GREIF AVIATION...GEOGERIAN
Hazardous weather outlook, Jun 11, 4:26 AM EDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 426 AM EDT THU JUN 11 2009 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 426 AM EDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE STORMS DURING THE DAY MAY APPROACH SEVERE LIMITS...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY. THIS MAY RESULT IN SOME MINOR FLOODING OF CREEKS AND STREAMS...WITH ISOLATED FLASH FLOODING POSSIBLE AT LOCATIONS THAT HAVE SEEN HEAVY RAINFALL IN THE PAST DAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE FROM TIME TO TIME FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...DAMAGING WINDS...OR HEAVY RAINFALL AND FLOODING TODAY. GEOGERIAN
In the hours before
Special weather statement, Jun 11, 7:12 AM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 712 AM EDT THU JUN 11 2009 KYZ044-052-085>088-104-106>110-112>120-111200- FLEMING-ROWAN-ELLIOTT-JOHNSON-MARTIN-WHITLEY-MORGAN-MAGOFFIN-WOLFE- FLOYD-PIKE-BREATHITT-OWSLEY-KNOTT-PERRY-CLAY-LESLIE-LETCHER-KNOX- HARLAN-BELL- 712 AM EDT THU JUN 11 2009 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT FAR EASTERN KENTUCKY THROUGH 800 AM EDT THURSDAY MORNING... AT 705 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM WEST LIBERTY TO JACKSON TO WILLIAMSBURG...MOVING EAST AT 35 MPH. THE STORMS WILL BE NEAR SANDY HOOK...SALYERSVILLE...HAZARD AND PINEVILLE AROUND 715 AM EDT...PAINTSVILLE...PRESTONSBURG AND MIDDLESBORO AROUND 730 AM EDT...PIKEVILLE AND HARLAN AROUND 745 AM EDT...AND INEZ...SOUTH WILLIAMSON AND WHITESBURG AROUND 8 AM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Jun 11, 8:06 AM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 806 AM EDT THU JUN 11 2009 KYZ088-118>120-111230- MARTIN-PIKE-LETCHER-HARLAN- 806 AM EDT THU JUN 11 2009 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT EASTERN MARTIN... PIKE...LETCHER AND HARLAN COUNTIES THROUGH 830 AM EDT THURSDAY MORNING... AT 805 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM CALF CREEK TO FISHTRAP LAKE TO POPEVILLE...MOVING EAST AT 40 MPH. THE STORMS WILL BE NEAR WHITEPOST AROUND 810 AM EDT...TURKEY CREEK AROUND 815 AM EDT...HARDY AROUND 820 AM EDT...TOONERVILLE AROUND 825 AM EDT...AND PAW PAW AROUND 830 AM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Local storm report, Jun 11, 9:17 AM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
917 AM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM FLOOD 2 NW ISOM 37.21N 82.93W
06/11/2009 KNOTT KY CO-OP OBSERVER
3 TO 4 INCHES OF WATER FLOWING ACROSS HIGHWAY 15 NEAR
KNOTT/LETCHER COUNTY LINE.
&&
JCARICOLocal storm report, Jun 11, 9:32 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
932 AM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 AM FLOOD STRUNK 36.63N 84.43W
06/11/2009 MCCREARY KY PUBLIC
STREAMS BANKFUL. EVENT OCCURRED BETWEEN 754 AM AND 809
AM. THROUGH AUTOMATED REPORTING SYSTEM.
0822 AM FLOOD WILLIAMSBURG 36.74N 84.17W
06/11/2009 WHITLEY KY PUBLIC
WATER OVER ROADS. EVENT OCCURRED BETWEEN 807 AM AND 822
AM. THROUGH AUTOMATED REPORTING SYSTEM.
&&
JCARICOLocal storm report, Jun 11, 9:46 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
946 AM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 AM FLOOD GOLDBUG 36.79N 84.17W
06/11/2009 WHITLEY KY TRAINED SPOTTER
STANDING WATER IN GAS STATION PARKING LOT NEAR EXIT 15 OF
INTERSTATE 75.
&&
JCARICOLocal storm report, Jun 11, 10:53 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1053 AM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD TURKEY CREEK 37.67N 82.31W
06/11/2009 PIKE KY EMERGENCY MNGR
CREEK BEHIND HOUSE FLOODING BACKYARD AND WATER IS
STARTING TO ENTER HOUSE.
&&
JCARICOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:37 AM EDT | Areal Flood Advisory | JKL | Laurel, Pulaski, Rockcastle | 53 min |
| Jun 11, 6:42 AM EDT | Areal Flood Advisory | JKL | Knox, Laurel, McCreary, Pulaski, Whitley | 2 hr |
| Jun 11, 8:37 AM EDT | Flash Flood Warning | JKL | Bell, Knox, McCreary, Whitley | 3 hr |
| Jun 11, 9:26 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Floyd, Harlan, Knott, Knox and 4 more | 3 hr |
| Jun 11, 10:26 AM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 17 hr |
| Jun 11, 12:45 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 60 min |
| Jun 11, 1:40 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, McCreary, Whitley | 50 min |
| Jun 11, 2:00 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, McCreary, Pulaski, Whitley | 45 min |
| Jun 11, 2:39 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox, Laurel, Leslie | 41 min |
| Jun 11, 2:54 PM EDT | Flash Flood Warning | JKL | Clay, Knox, Laurel | 3 hr |
| Jun 11, 3:02 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Harlan, Knott, Leslie, Letcher, Owsley and 1 more | 43 min |
| Jun 11, 3:17 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Owsley, Perry | 28 min |
| Jun 11, 3:31 PM EDT | Flash Flood Warning | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 1 more | 3 hr |
| Jun 11, 3:46 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher, Perry, Pike | 44 min |
| Jun 11, 4:00 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Pike | 45 min |
| Jun 11, 4:26 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 64 min |
| Jun 11, 4:33 PM EDT | Areal Flood Advisory | JKL | Floyd, Pike | 3 hr |
| Jun 11, 4:39 PM EDT | Areal Flood Advisory | JKL | Menifee, Montgomery, Powell | 119 min |
| Jun 11, 4:46 PM EDT | Flash Flood Warning | JKL | Floyd, Martin, Pike | 6 hr |
| Jun 11, 4:52 PM EDT | Areal Flood Advisory | JKL | Johnson, Magoffin, Morgan, Wolfe | 112 min |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.